Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

BP spikes


[ma...]

Recommended Posts

I am 3 months from last valium.  I have symptoms every day.  I really thought I would be much better by now.  Very few

windows.  The last two weeks the BP spikes are out of control.  I saw cardiologists and was prescribed a low dose beta blocker - it helps when I'm spiking but can't see any real leveling out of symptoms.  Only been 3 weeks but still.  I feel like I'm getting worse.

Did you guys have the BP spikes ?  I have that and the tremors and internal vibrations .. feels like my blood is electric.  Stomach, skin rashes, head pressure... new symptom every few days.  Any input appreciated.  I feel like I'm the only one with this particular problem ... and I'm wondering if I will end up w heart problems from all this.  Fear is such a big part of all of these health issues...if we could just know for sure that it's all benzo recovery .. ok we'll hopefully get better. 

Link to comment
Share on other sites

Hi mary anna,

 

Yes, I had very scary BP spikes - I was already on BP medication but was also given a beta blocker - in my case it was a low dose of propranolol.  My blood pressure eventually stabilized after about a month.  But I continued to experience adrenaline surges which I think is what you're describing - "internal vibrations...feels like my blood is electric".  (This is such a good description!). I took propranolol as needed to help quell the physical symptoms of anxiety - the adrenaline surges (sometimes called cortisol surges) and palpitations.  It was really helpful.

 

I had head pressure too - I never found a way to relieve it - it was really hard to cope with but after a few months it faded away around the same time dizziness did.

 

You're so right about fear - it's a hallmark of benzo withdrawal that the fear center of the brain goes into overdrive and repeatedly sends out alarms until the brain readjusts after benzos.  It makes it so hard to discern what is a real health concern.  It's still important to have things checked out if need be but no matter what the cardiologist says, our brain in benzo withdrawal will probably tell us the sky is falling. 

 

I found this piece enormously comforting and returned to it many times:  What's happening inside your brain

 

As you will hear again and again, healing from benzos takes time.  Often, it is more time than we would like but the important thing to remember, is healing happens.

 

Take care,

Brighterday

 

Link to comment
Share on other sites

Thank you Brighterday - love your name.  Thanks for your history also.. I'm on metoprolol 25 mg ..i take l/2 2x a day.  heart rate is low so have to take bp before i take the pill.  I think metoprolol is in same family as the propranolol.  I'll ask dr about that on next visit .. an as needed something would be helpful.  Everything has increased in last two weeks. 

I did read "What's happening inside your brain" today.  yes - helps. 

 

I know logically that this is still recovery but when going thru a bad spell and they all seem bad now .. it's overwhelming.  I think being alone exacerbates everything.  Thanks for responding.  I haven't posted in a while. 

Link to comment
Share on other sites

Hey there!

I know 3 months seems like a long time, but sadly in benzo world it's really not. I was a mess then!

And yes I had BP spikes, and HR spikes. Very common.

Don't be surprised if it gets more weird. First I had high BP and lower HR, then it switched and did low BP with high HR.

Was just all jacked up for about 4 to 5 months

I am 15 months off now, and was just in the doc's office the other day (not sick) and my vitals were completely beautiful!

116/80, pulse 68. Back to perfect! the way I was before this horrible WD.

So if you didn't have BP issues before.. then no reason to believe it won't settle back to normal!

Link to comment
Share on other sites

SouthernBelle08  Thank you so much for that update.  Encouraging to hear. 

I’m totally miserable and wondering if this is the rest of my life.  So I needed to hear that you are ok.  :smitten:

Link to comment
Share on other sites

×
×
  • Create New...